CSN Login
Members Online: 3

Tamoxifen side effect

peanutcat's picture
peanutcat
Posts: 104
Joined: Mar 2011

Does anyone have vaginal discharge from Tamoxifen? It feels like you are peeing? I went to a Urologist and it is not pee. My gyno says it is discharge and that it is a normal side effect. I'm wondering if a lot of you have this or if I am a strange few.

 

Thank you,

pc

Wendy Joy
Posts: 51
Joined: Jan 2012

It is normal and annoying for sure.  Wear pantyliners it will make you more comfortable.  I started getting horrible yeast infections, but now I eat yogurt like crazy and I stay pretty healthy down there. 

piggin out 4 cancer
Posts: 3
Joined: May 2013

I had more of a discharge but not the funny sensation you have. Pantyliners do help. Watch out when you sneeze!! I also has terrible hot flashes and occ nausea. Keep strong!!

peanutcat's picture
peanutcat
Posts: 104
Joined: Mar 2011

piggin out 4 cancer,

I know what you mean. Sneezes NO FUN!!!! I can't wait until I'm done with that Tamoxifen.

peanutcat

MsGebby's picture
MsGebby
Posts: 659
Joined: Oct 2011

YUP....my onco warned me about it so I knew not to get over excited about it.

peanutcat's picture
peanutcat
Posts: 104
Joined: Mar 2011

My onco never told me about this. I thpought it was pee so I went to a Urologist and they gave me meds that didn't help. When I went for my yearly at the Gyno he said it is the discharge. It feels like you are peeing though, YAK!!!!!! I asked my onco if there is a med change she said no because of the large family history of all kinds of cancer.

I used to talk to you when I was on Chat Do you remember me? If you do let me know,OK?

 

HUGS,

Cathy

peanutcat's picture
peanutcat
Posts: 104
Joined: Mar 2011

MsGebby,

I forgot to put your name. I don't want you saying WHO? I hope you remember me.

Bye Bye,

Cathy

RozHopkins
Posts: 444
Joined: Dec 2010

Agree totally normal, was warned in advance of starting it.

carkris's picture
carkris
Posts: 4505
Joined: Aug 2009

yes it is the estrogen like effect down there. tamoxifen acts like estrogen on some pars and not others. I do no feel as fresh for sure, I use wipes sometimes.

peanutcat's picture
peanutcat
Posts: 104
Joined: Mar 2011

carkris and RozHopkins,

I'm glad I'm not the only one. It isa royal pain. Iwas told it is the Estrogen though but I wasn't told aheadof time.

 

peanutcat

lcorder1's picture
lcorder1
Posts: 1
Joined: Jun 2013

Hi, I just joined the website today; even though I was diagnosed with cancer in August 2011. I only had stage 1A cancer so after the Lumpectomy. They did an oncotype test from my tumor which came back with a low possibility of reoccurrence and low possibility of spreading, so I chose not to have chemo.  I got 7 ½ weeks of radiation therapy and they put me on Tamoxifen for the first 2 ½ years then my Oncologist will put me in Arimidex for the last 2 ½. I asked my doctor why the change in meds mid way,  he said that he has many options but this is the approach he likes to take, the combination one.

My side effects from Tamoxifen so far are:

1.     Back, hip, knees, ankle and even feet pain

2.     Headaches (not often)

3.     Vaginal discharge (very little)

4.     Eye dryness

I have been in Tamoxifen for over a year now, the symptoms began slowly kicking in after 6 months. I am 56 years old and as you may know by now, it is not the same having cancer when you are young than when you are in your 50’s. In your 50’s you are most likely post-meno. I was lucky that my cancer is hormonal.

Getting cancer really changes your perspective in life. I came to terms with the fact that cancer is a battle that I have to fight and I want to win. When you are at war, it is not an easy road; it takes huge changes that at 56 you don’t want to make because you are settled in your old ways. But this has taught me to be patient, as I accomplish one major change after the other after a year and a half, you begin to see and enjoy the changes that you’ve chosen to make.

1.     I began doing yoga consistently to release stress

2.     I began eating to make my immune system healthy, which means lots of organic vegetables, fruits, legumes, nuts, and very little lean meats (organic chicken and wild fish)

3.     Exercise regularly including 2-3 times a week of weights

4.     Never miss your medication or your regular checkups

5.     The most important of all, I learned to be thankful for the things that I have instead of suffering for the ones I don’t have.

Having a good attitude about it helps a lot. This is something I have to live with for 5 years. My scariest thought right now, is what is going to happen once the 5 years of constant monitoring from doctors is up. So if I have to be on my own, then I want to be very well informed and equipped with all the things I need to live a long healthy life.

 

JJDS
Posts: 259
Joined: Apr 2013

Looks like you aren't the only one with this side effect.  Good luck!

JJ

disneyfan2008
Posts: 5259
Joined: Oct 2010

I am so glad you asked..I have the same thing & thought i was just me. I never mentioned it. (it feels like tiny bit of pee, as you said)

 

sometimes I use mini pad-not really needed but ...

Aug will be 5 complete years on tamoxifen. I am not sure IF I must con't it over the 5 yrs now..(I DID have hysterctomy about 2 1/2 yrs nto due to ENLARGED uterus...also very common. (had internal ultra sound followed by D & C aboaut @ 6mths)

Denise

Lynn Smith
Posts: 1265
Joined: Mar 2011

I'm different.I don't have that side effect and was never warned about it.  I do remember my doctor saying since I had a  total hysterectomy there were no worries with uterine cancer. Thank Goodness one less place to get the beast. 

Lynn Smith

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network